Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jan, 1974, Volume 42, Issue 1

A Metric Structure Derived from Subjective Judgments: Scaling Under Perfect and Imperfect Discrimination<55:AMSDFS>2.0.CO;2-1
p. 55-72

Robert Bartoszynski

Assume that to each pair (x, y) of elements of the set A there corresponds probability p(x, y) that y will be chosen as having more of a certain attribute, if the pair (x, y) is presented to the subject. It is shown that if the p(x, y) satisfy a certain set of (logically independent) conditions, then there exists an (essentially unique) measure f of the attribute of elements of A, such that probabilities p(x, y) depend only on differences between f(x) and f(y).

Log In To View Full Content

Journal News